MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367835
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4mg blood collection tubes, the device experienced coagulated/clogged tubes.This event occurred two times.The following information was provided by the initial reporter.The customer stated: for more than 1 month customer has observed that both hematology counters and coagulometers that pierce the rubber from stoppers of tubes containing the samples to be analyzed, instead of going through them, in some cases produce a punching effect (coring).It causes the clogging of piercing needles and the sampling needles as well, causing the immediate stoppage of the equipment and the continuous call for technical service, so as well causes a delay caused by solving this problem.The event frequency is randomly.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: bd received 4 photos from the customer in support of this complaint.The photos were evaluated and the customer's indicated failure mode of coring was observed as the photos do show pieces of lavender material consistent with the stopper.Additionally, 100 retentions samples from the bd inventory were inspected with no issues being identified and, 10 production lot in-house retention tubes samples were draw tested.All tubes were within specification limits and coring was not observed.Bd was able to confirm the customer¿s indicated failure mode with the photos provided; however, was not able to be duplicated in the retention samples.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13388817
Report Number1917413-2022-00027
Device Sequence Number16598658
Product Code JKA
UDI-Device Identifier50382903678353
UDI-Public50382903678353
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number367835
Device Catalogue Number367835
Device Lot Number1165617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown